Texas, 2009Damaging Winds in Texas, February 10 to 11, 2009
February 10 to 11, 2009 · NWS HGX · 8 events in 6 counties and zones
A late night squall line developed west of the area, raced eastward across mainly the northern half of southeast Texas and produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late night squall line developed west of the area, raced eastward across mainly the northern half of southeast Texas and produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 10, 10:07 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 10, 10:07 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1007 PM CST TUE FEB 10 2009
.UPDATE...
VERY THIN SQUALL LINE JUST PASSING OVER I-35 AND MAKING IT AS FAR
SOUTH AS MCMULLEN COUNTY IN WESTERN CRPS FA. WEAK ENOUGH 800-900
MB CAP WITH PLENTY OF DRY AIR/CAPE ABOVE IT TO KEEP A MORE SOUTHERN-
BASED SLIGHT SVR THREAT ALIVE. THUS...SPC HAS ISSUED A SEVERE
THUNDERSTORM WATCH IN EFFECT THROUGH 3 AM CST WEDNESDAY FOR ALL
OTHER COUNTIES (INCLUDING LOCAL BAYS AND NEARSHORE GULF WATERS)
NOT IN TORNADO WATCH 12. 31
&&
.PREV DISCUSSION... /ISSUED 939 PM CST TUE FEB 10 2009/
UPDATE...
TORNADO WATCH 12 IS IN EFFECT UNTIL 5 AM CST WEDNESDAY FOR THE
FOLLOWING COUNTIES...BRAZOS...BURLESON...GRIMES...HOUSTON...MADISON...
POLK...SAN JACINTO...TRINITY...AND WALKER. 31
PREV DISCUSSION... /ISSUED 913 PM CST TUE FEB 10 2009/
DISCUSSION...
IMPRESSIVE SQUALL LINE EXTENDING AS FAR SOUTH AS THE HILL
COUNTRY...WITH A FEW DISTINCT BOWING REGIONS NORTH AND SOUTH OF
THE DFW METROPLEX...CURRENTLY TRAVELING DUE EASTWARD AT AROUND
35-40 KNOTS. AT THIS RATE...THIS WOULD PUT THIS QLCS AT OUR WESTERN
DOORSTEP AT AROUND MIDNIGHT. ATTM...ANY WEAK CAPPING ACROSS THE
NORTHERN COUNTIES WILL NOT BE AN ISSUE...QUICKLY-ERODING (WITH
AMPLE MID-LEVEL LAPSE RATES BEING REALIZED) AS THIS GRAVITY WAVE
PASSES ON BY. AFTER RE-ANALYSIS OF A CENTRAL TX 175 KT JET CORE/VERY
DIFFULENT 250MB PATTERN OVERLAID ON A VERY MOIST CONDITIONALLY
UNSTABLE LOWER LAYER...THE GRIDS TELL A PRETTY GOOD STORY. WILL
KEEP MENTION OF SEVERE IN NORTHERN ZONE WORDING AS THE MAIN THREAT
IS SHAPING UP TO BE WINDS IN EXCESS OF 60 MPH. THE CHANCE FOR
LARGE HAIL AND THE ISOLATED TORNADO (SUB-10K FT WET- BULB ZERO
HEIGHTS/HIGH 0-3KM SRH ON RECENT ROABS) ARE NOT OUT OF THE
QUESTION THROUGH THE EARLY MORNING HOURS.
THIS EVENINGS WINDS (ESP. THROUGH THE WESTERN CORRIDOR) HAVE
REMAINED IN THE 15-25G30+ KT RANGE. DUE TO THE CONTINUED TIGHT
PRESSURE GRADIENT ACROSS EASTERN TX...FEEL WIND ADVISORY SHOULD BE
EXTENDED THROUGH MIDNIGHT...OR UNTIL THIS THIN SQUALL LINE
ARRIVES. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 51 76 46 75 56 / 100 10 0 10 10
HOUSTON (IAH) 54 73 47 74 55 / 70 20 0 10 10
GALVESTON (GLS) 60 71 58 68 60 / 50 20 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
FORT BEND...GRIMES...JACKSON...MADISON...MATAGORDA...
WALLER...WASHINGTON...WHARTON.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 12 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...31/39Hazardous weather outlook, Feb 10, 3:28 PM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
328 PM CST TUE FEB 10 2009
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-110600-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
328 PM CST TUE FEB 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PRESSURE GRADIENT ACROSS THE REGION WILL REMAIN TIGHT
RESULTING IN BRISK AND GUSTY SOUTHERLY WINDS DURING THE EARLY
EVENING HOURS. EXPECT WINDS OF 20 TO 25 MILES AN HOUR WITH WIND
GUSTS TO 35 MPH. A WIND ADVISORY HAS BEEN ISSUED THROUGH 9 PM FOR
AREAS WEST OF A MADISONVILLE TO FREEPORT LINE.
A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED PACIFIC COLD FRONT
WILL CROSS THE AREA TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP BEGINNING LATE THIS AFTERNOON...EVOLVING INTO A SQUALL
LINE THAT WILL AFFECT PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT. DUE
TO STRONG SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE THE POTENTIAL
EXISTS FOR SOME OF THE STORMS TO BECOME SEVERE. THE PRIMARY RISK
AREA WILL BE TO THE NORTH OF A LINE FROM BRENHAM TO HOUSTON TO
GALVESTON. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING
WINDS AND HAIL...WITH THE POTENTIAL FOR ISOLATED TORNADOES. A
CAPPING INVERSION MAY LIMIT THE SOUTHERN EXTENT OF THE SQUALL
LINE.
.DAY TWO...WEDNESDAY...
A FIRE WEATHER WATCH WILL BE IN EFFECT FOR JACKSON AND MATAGORDA
COUNTIES...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
THE COMBINATION OF DRY FUELS AND VERY LOW HUMIDITY LEVELS WILL SET THE
STAGE FOR THE POSSIBILITY OF RAPID FIRE GROWTH IN THE WAKE OF A
COLD FRONT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20
PERCENT AROUND MID MORNING AND PERSIST BELOW 20 PERCENT UNTIL
AROUND SUNSET.
.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
LATER TONIGHT.
Thunderstorm Wind, Brazos
- When
- February 10, 11:25 PM CST
- Where
- Brazos County, 0.83 mi WNW of (Cll)easterwd Fld Co
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 30.583, -96.384
Thunderstorm winds near Easterwood Field downed a few trees and damaged some vehicles.
Thunderstorm Wind, Washington
- When
- February 10, 11:36 PM CST
- Where
- Washington County, 8 mi SSE of Brenham
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.063, -96.349
Thunderstorm winds downed trees within 10 miles of Brenham.
Thunderstorm Wind, Houston
- When
- February 11, 12:00 AM CST
- Where
- Houston County, 0.59 mi W of Crockett
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -95.460
Thunderstorm winds downed power lines in and around Crockett.
Thunderstorm Wind, Houston
- When
- February 11, 12:00 AM CST
- Where
- Houston County, 0.22 mi N of Grapeland
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.483, -95.470
Thunderstorm winds snapped numerous trees and telephone poles in the Grapeland area.
Thunderstorm Wind, Houston
- When
- February 11, 12:05 AM CST
- Where
- Houston County, 10 mi E of Crockett
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -95.281
Thunderstorm winds downed some trees east of Crockett.
Thunderstorm Wind, Trinity
- When
- February 11, 12:15 AM CST
- Where
- Trinity County, 0.91 mi NE of Trinity
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 30.940, -95.370
Thunderstorm winds downed power lines just outside of Trinity.
Thunderstorm Wind, Harris
- When
- February 11, 12:52 AM CST
- Where
- Harris County, 0.93 mi ENE of Bammel
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 30.007, -95.457
Thunderstorm winds downed a tree on a mobile home and split it in half. Two people were trapped inside, but were rescued without injury.
Thunderstorm Wind, Fort Bend
- When
- February 11, 12:56 AM CST
- Where
- Fort Bend County, 1.57 mi W of Sugarland
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.621, -95.656
A 59 mph wind gust was measured at Sugar Land Regional Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, February 10, 20098 deaths · 53 injured · $4.5 million · EF4 · 63 events
- Tornadoes and Hail in Texas, February 10, 20096 injured · $1.6 million · EF1 · 88 events
- Heavy Snow in New Mexico, February 10, 20091 death · 5 events
- Damaging Winds in Arkansas, February 10 to 11, 20093 injured · $2.3 million · 75 kt wind · 25 events
- Tornadoes and Hail in Texas, February 10 to 11, 2009$445,000 · EF1 · 23 events
- Hail and Damaging Winds in Texas, February 10, 2009$400,000 · 1.75 in hail · 40 events
- Tornado and Flash Flooding in Oklahoma, February 10, 2009$299,000 · EF0 · 37 events
- Tornado and Flash Flooding in Missouri, February 10 to 11, 2009$350,000 · EF1 · 6 events
- Dust Storm and High Wind in Texas, February 10 to 11, 2009$40,000 · 78 kt wind · 15 events
- Tornado and Heavy Rain in Hawaii, February 10 to 12, 20091 injured · EF0 · 10 events
- Flooding in Puerto Rico, February 10, 2009$20,000 · 2 events
- Hail and Damaging Winds in Arkansas, February 10 to 11, 2009$2,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146019, 146020, 146021, 146022, 146023, 146024, 146025, 146026.